MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630TA29A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during an innominate artery tavr procedure with a 29mm sapien 3 valve, the certitude delivery system balloon ruptured towards the end of deployment.Per tee, the valve was well deployed with no leakage, so the team attempted to bring the delivery system back into the sheath, however resistance was met.After multiple maneuvers, the front nose cone and distal portion of the balloon became detached from the rest of the delivery system.The team elected to try to snare the remaining part of the system while on the wire, but was unable to after multiple attempts.So the team elected to attempt snaring the remaining parts of the system via femoral access with a 22fr dryseal.This attempt was successful.Angios and tee were performed, and the team felt they didn't see any injury to the patient.The patient was transfused due to blood loss.Per report, the patient remained stable.
 
Additional Manufacturer Narrative
Correction to h6 based on device evaluation.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned to edwards lifesciences for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The 3mensio imagery report was provided by the site, and the following was observed: there was calcification present in aortic arch and landing zone.Device imagery was provided by the site, and following was observed: the balloon was burst circumferentially and radially at the inflation balloon proximal shoulder.There was separation of the distal balloon, and the nose tip from the guidewire lumen.The delivery system appeared to be retrieving back after deployment, and a snare technique was attempted to retrieve the detached distal balloon and nose tip from delivery system.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The reported event for balloon burst, difficulty to withdrawal the system through the sheath, distal tip separated during use, and balloon separated during use was confirmed based on provided device-related imagery.Available information suggests patient factors (calcification) and procedural factors (withdrawal of burst balloon, and device manipulation) likely contributed to the event.As the 3mensio revealed the presence of calcification in patient's anatomy.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, as the balloon was burst, the altered balloon profile could have made it more susceptible to catch on the distal end of sheath tip, which would have then led to the experienced retrieval difficulty.Additional pull force/device manipulation could have been applied to overcome the withdrawal difficulty which then led to the reported separation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21435675
Report Number2015691-2025-01225
Device Sequence Number4604213
Product Code NPT
UDI-Device Identifier00690103201451
UDI-Public(01)00690103201451(17)260311(10)65626250
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Model Number9630TA29A
Device Lot Number65626250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown